Alert archive / New Jersey / Flash Flood Warnings in 2019
Flash Flood Warning 9, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 18, 2019, 6:15 PM EDT for Essex County, Hudson County, Union County, New Jersey; Richmond County, New York. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2019, 6:15 PM EDT (22:15 UTC)
- Expired
- Jul 18, 2019, 8:15 PM EDT
- In force
- 2 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Essex County, NJ, Hudson County, NJ, Union County, NJ, Richmond County, NY
The radar
The Philadelphia radar (KDIX), 77 km from the middle of the area, began a volume at 22:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 6:45 PM EDT | FLASH FLOOD | Clark, NJ | CAR STRANDED IN HIGH WATER ON GIBSON BOULEVARD. |
| Jul 18, 6:45 PM EDT | FLASH FLOOD | Clark, NJ | MULTIPLE REPORTS OF PEOPLE RESCUED FROM VEHICLES IN CLARK, UNION COUNTY. |
| Jul 18, 6:45 PM EDT | FLASH FLOOD | Scotch Plains, NJ | WEST BROAD STREET CLOSED IN THE VICINITY OF WHITE OAK ROAD AND HETFIELD AVENUE WHEN A NEARBY BROOK OVERFLOWED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 10.3 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 465 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
134
WGUS51 KOKX 182215
FFWOKX
NJC013-017-039-NYC085-190015-
/O.NEW.KOKX.FF.W.0009.190718T2215Z-190719T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
615 PM EDT Thu Jul 18 2019
The National Weather Service in Upton NY has issued a
* Flash Flood Warning for...
Hudson County in northeastern New Jersey...
Union County in northeastern New Jersey...
Southern Essex County in northeastern New Jersey...
Richmond County in southeastern New York...
* Until 815 PM EDT.
* At 614 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to one inch of rain has
already fallen, with rainfall rates of 1 to 2 inches per hour.
Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Newark, Elizabeth, Bayonne, Plainfield, Linden, Summit, Todt Hill,
Huguenot, Port Richmond, Tottenville, Clark, Union, Tompkinsville,
Oakwood and Annadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4055 7425 4056 7421 4060 7422 4059 7428
4061 7431 4060 7446 4062 7442 4066 7440
4067 7440 4067 7443 4068 7442 4070 7443
4074 7437 4072 7426 4073 7417 4070 7405
4068 7406 4058 7405 4051 7415 4050 7426
$$
NV2 follow-up statements
621
WGUS71 KOKX 182319
FFSOKX
Flash Flood Statement
National Weather Service New York NY
719 PM EDT Thu Jul 18 2019
NJC013-017-039-NYC085-190015-
/O.CON.KOKX.FF.W.0009.000000T0000Z-190719T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
719 PM EDT Thu Jul 18 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR
HUDSON...UNION...SOUTHERN ESSEX AND RICHMOND COUNTIES...
At 715 PM EDT, Doppler radar indicated heavy downpours across the
warned area. Up to two inches of rain have already fallen, with an
additional inch of rain possible through 815 pm. Flash flooding is
expected.
Some locations that will experience flooding include...
Newark, Elizabeth, Bayonne, Plainfield, Linden, Summit, Todt Hill,
Huguenot, Port Richmond, Tottenville, Clark, Union, Tompkinsville,
Oakwood and Annadale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4055 7425 4056 7421 4060 7422 4059 7428
4061 7431 4060 7446 4062 7442 4066 7440
4067 7440 4067 7443 4068 7442 4070 7443
4074 7437 4072 7426 4073 7417 4070 7405
4068 7406 4058 7405 4051 7415 4050 7426
$$
NV876
WGUS71 KOKX 190007
FFSOKX
Flash Flood Statement
National Weather Service New York NY
807 PM EDT Thu Jul 18 2019
NJC013-017-039-NYC085-190016-
/O.EXP.KOKX.FF.W.0009.000000T0000Z-190719T0015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Hudson NJ-Union NJ-Essex NJ-Richmond NY-
807 PM EDT Thu Jul 18 2019
...THE FLASH FLOOD WARNING FOR HUDSON...UNION...SOUTHERN ESSEX AND
RICHMOND COUNTIES WILL EXPIRE AT 815 PM EDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 4055 7425 4056 7421 4060 7422 4059 7428
4061 7431 4060 7446 4062 7442 4066 7440
4067 7440 4067 7443 4068 7442 4070 7443
4074 7437 4072 7426 4073 7417 4070 7405
4068 7406 4058 7405 4051 7415 4050 7426
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 4:54 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jul 18, 4:54 PM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service New York NY
454 PM EDT Thu Jul 18 2019
.SYNOPSIS...
A weak cold front sags slowly south of the waters through tonight,
washing out as it does so. The area will then come under the
influence of the western extent of the Bermuda high through the
weekend. A cold front approaches and moves through Sunday night
into Monday. High pressure returns for Tuesday and Wednesday.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A stalled frontal boundary across Long Island early this
evening will slowly drop to the south. Prior to that time, weak
warm advection just to the north of the boundary and the front
itself will serve as a focus for scattered showers and possibly
a thunderstorm. Earlier, there were reports of urban and poor
drainage flooding along the CT coast. The heaviest activity has
since worked east of the area.
Airmass is moisture loaded with PW values over 2 inches and
marginal instability. Wind shear is weak, so the main threat
will be brief heavy downpours and localized urban and poor
drainage flooding. A few showers may linger through the
overnight due to weak lift as a frontal passes just south of
the area and weak mid level shortwaves traverse the southern
edge of the westerlies.
It will be a warm, humid night with readings ranging from the
mid and upper 60s inland, to the lower and mid 70s across the
NYC metro. There is some hint of cooler temperatures working in
on the a light N/NE flow overnight behind the front and wave.
These readings are near 5 degrees above normal.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Forecast area will reside at the southern edge of the westerlies
with the potential for record warmth as we head into the
weekend. This will be the start of a heat wave for the region
following the cloud cover and showers that tempered the
temperatures on Thursday.
Deep-layered W flow and the westward expansion of the subtropical
high along the east coast will combine to keep the airmass very
humid with dew points into the lower and middle 70s on Friday.
This combined with highs in the lower and middle 90s from NYC
and points north and west will produce heat index values around
105 on Friday for the NYC metro, NE NJ, and the Lower Hudson
Valley. An Excessive Heat warning has been issued for these
areas. To the east, a developing onshore flow will keep
temperatures cooler, mainly in the upper 80s to near 90. Still
though, heat index values will range from mid 90s to around 100.
These locations are under a Heat Advisory. This will begin a
prolonged period of heat hazards for the region.
Additionally, some of the CAMs are not hinting at late day
convection dropping in from the NW during the late
afternoon/early evening hours. High CAPE, weak shear
environment with lack of a strong trigger lends only to an isolated
mention in the forecast at this time. However, any storm breaking
the CAP could be strong to severe with the main threat be
localized damaging winds.
For Friday night, not much relief with temperatures struggling
to get into the 70s. Heat Index values overnight may get no
lower than the mid to upper 80s for the NYC metro area.
There is a moderate rip current risk at the ocean beaches for
Friday.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
The main concern for this period continues to be the high heat and
humidity that is expected to continue Saturday and Sunday thanks to
a Bermuda high over the northern Atlantic. 850 hPa temperature
anomalies of +2-+3C over the Great Lakes region will move over the
area through Sunday. 500 hPa heights over 5900 m also noted in
guidance for Saturday, with slightly less values for Sunday. This is
in line with climatology for a widespread heat wave to impact the
forecast area from Friday through Sunday. Much of the guidance
suggests highs well into the the 90s during this time frame, with
dew points well into the 70s.
Highs on Saturday will range form 95 to 100 degrees, with perhaps
isolated areas in Northeast New Jersey reaching a degree or two
above the century mark. Sunday will be slightly cooler, as heights
lower somewhat, but it will continue to be very hot and humid. There
is also a great deal of uncertainty with the temperatures for Sunday
due to uncertainty in cloud coverage from an approaching cold front
to the west. The ECMWF ensemble has a range of high temperatures
from 89 to 101 for Central Park.
Regardless, with anomalously high dew points in the middle to upper
70s in some cases, this translates to heat index values of 105 to
just over 110 for much of the forecast area (isolated portions of
Northeast New Jersey may see heat index values of 115) for Saturday.
Excessive heat watches have been converted to Excessive Heat
Warnings for Saturday. With the potential for widespread heat index
values of 105-110 on Sunday, Excessive Heat Warnings have been
issued for then as well. These temperatures and heat index values
are life threatening, please follow the preparedness/precautionary
actions within our Excessive Heat Warning products to prepare for
the upcoming heat.
Of additional concern are nighttime lows Saturday night into Sunday,
as lows are not forecast to dip below 80 in the New York City metro
area, with the lowest forecast heat index values during that time
frame in the upper 80s to lower 90s.
As for precipitation, thermal troughs developing will allow for just
a passing shower or thunderstorm for late Saturday into Saturday
night. An approaching cold front will bring a low end chance for
showers and thunderstorms Sunday afternoon, mainly for New York City
and points north and west. As for now, nothing indicating a
widespread severe event in the long term. Chances increase Sunday
night into Monday, with best chances for rain Monday afternoon as
the cold front remains just off shore. There may be lingering
showers and thunderstorms for Tuesday, mainly for southern portions
of the area. Temperatures will be cooler for Monday thanks to
increase cloudiness and rain, with lower humidity levels. More
seasonable conditions are expected for Tuesday through Thursday with
high pressure in control for the middle of the week.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
MVFR to IFR conditions generally prevailing across the area. A
return to IFR/LIFR conditions expected this evening. Scattered
showers will prevail across the area which may reduced
visibilities at times. A strong cluster of TSTMs across central
and south New Jersey should continue to move east and stay south
of the NYC terminals but will keep a chance of thunderstorms
KJFK/KEWR/KTEB with VCTS due to impacts to air travel. Showers
end this eve with the front pushing south of Long Island.
A light, generally less than 10 kt E-NE flow is expected across the
terminals with a coastal sea breeze veering wind to the SE at times
at KJFK.
Winds switch to W-SW near 10 kt around 15z on Friday and VFR is
expected to return. Timing could be of a few hours, especially at
KLGA where a easterly component to the wind may hang on a few hours
longer.
...NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component fcsts, can
be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Amendments possible for changing flight
categories.
KLGA TAF Comments: Amendments possible for changing flight
categories.
KEWR TAF Comments: Amendments possible for changing flight
categories.
KTEB TAF Comments: Amendments possible for changing flight
categories.
KHPN TAF Comments: Amendments possible for changing flight
categories.
KISP TAF Comments: Amendments possible for changing flight
categories.
.OUTLOOK FOR 21Z FRIDAY THROUGH TUESDAY...
.21z Friday through Sunday...VFR. Isolated shra/tstms possible
Sunday especially late
.Monday and Tuesday...MVFR possible in scattered showers and
thunderstorms.
&&
.MARINE...
Easterly winds ahead of frontal wave could briefly produce gusts
up to 20 kt on the sound this evening before dissipating as a
weak northerly flow develops overnight. On Friday, S-SW winds on
the ocean waters in the afternoon will push 15 to 20 kt and
then weaken Friday night. A brief period of 5 ft seas late in
the day is possible. Confidence is low at this time.
Thereafter, a weak pressure gradient in the long term will mean
winds remain below SCA criteria. Southerly flow will allow
waves on the ocean to build to 5 ft Sunday night through
Tuesday, mainly for the central and eastern ocean zone.
&&
.HYDROLOGY...
Very localized rainfall amounts up to an inch are possible this
evening, mainly across the NYC metro and western Long Island
early this evening. This could result in poor drainage and low
lying flooding.
No hydrologic impacts are expected Friday into next week.
&&
.CLIMATE...
The following are records for this weekend:
Record highest minimum temperatures for Saturday, July 20:
NYC: 82 in 2015
LGA: 83 in 2015
JFK: 79 in 2015
EWR: 80 in 2015
ISP: 78 in 2013
BDR: 79 in 2013
Record high temperatures for Saturday, July 20:
NYC: 101 in 1980
LGA: 101 in 1991
JFK: 96 in 2013 (Also occurred in previous years)
EWR: 101 in 1980
ISP: 97 in 1991
BDR: 95 in 1001
Record highest minimum temperatures for Sunday, July 21:
NYC: 82 in 1980
LGA: 83 in 1980
JFK: 79 in 2017
EWR: 81 in 1980
ISP: 76 in 1980
BDR: 76 in 1994
Record high temperatures for Sunday, July 21:
NYC: 104 in 1977
LGA: 100 in 1991
JFK: 99 in 1991
EWR: 103 in 2011
ISP: 101 in 1991
BDR: 98 in 1991
&&
.EQUIPMENT...
NYC NOAA Weather Radio Station KWO35 (162.55 MHz) remains off
the air.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Excessive Heat Warning from 6 AM Saturday to 8 PM EDT Sunday
for CTZ005>012.
Heat Advisory from noon Friday to 6 AM EDT Saturday for
CTZ005>012.
NY...Excessive Heat Warning from 6 AM Saturday to 8 PM EDT Sunday
for NYZ078>081-177-179.
Heat Advisory from noon Friday to 6 AM EDT Saturday for
NYZ078>081-177-179.
Excessive Heat Warning from noon Friday to 8 PM EDT Sunday for
NYZ067>075-176-178.
NJ...Excessive Heat Warning from noon Friday to 8 PM EDT Sunday for
NJZ002-004-006-103>108.
MARINE...None.
&&
SYNOPSIS...JP/DW
NEAR TERM...DW
SHORT TERM...DW
LONG TERM...JP
AVIATION...IRD
MARINE...JP/DW
HYDROLOGY...JP/DW
CLIMATE...//
EQUIPMENT...//Hazardous weather outlook, Jul 18, 3:50 AM EDT, 14 hours 25 minutes before
Hazardous Weather Outlook National Weather Service New York NY 350 AM EDT Thu Jul 18 2019 NJZ002-004-006-103>108-NYZ067>075-176-178-191000- Western Passaic-Eastern Passaic-Hudson-Western Bergen-Eastern Bergen- Western Essex-Eastern Essex-Western Union-Eastern Union-Orange- Putnam-Rockland-Northern Westchester-Southern Westchester- New York (Manhattan)-Bronx-Richmond (Staten Island)-Kings (Brooklyn)- Northern Queens-Southern Queens- 350 AM EDT Thu Jul 18 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for northeastern New Jersey and southeastern New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CTZ005>012-NYZ078>081-177-179-191000- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Northwestern Suffolk- Northeastern Suffolk-Southwestern Suffolk-Southeastern Suffolk- Northern Nassau-Southern Nassau- 350 AM EDT Thu Jul 18 2019 ...EXCESSIVE HEAT WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... This Hazardous Weather Outlook is for southern Connecticut and southeastern New York. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Excessive Heat Watch. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ330-335-338-340-345-350-353-355-191000- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 350 AM EDT Thu Jul 18 2019 This Hazardous Weather Outlook is for the Atlantic coastal waters, New York Harbor, Long Island Sound, and the Long Island bays. .DAY ONE...Today and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 18, 1:01 PM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
101 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM LIGHTNING CARLE PLACE 40.75N 73.61W
07/17/2019 NASSAU NY BROADCAST MEDIA
FIREFIGHTERS RESPOND TO A HOME ON CURTIS AVENUE THAT
CAUGHT FIRE AFTER BEING STRUCK BY LIGHTNING
&&
JELocal storm report, Jul 18, 1:08 PM EDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
108 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM LIGHTNING 1 ESE CARLE PLACE 40.75N 73.60W
07/17/2019 NASSAU NY BROADCAST MEDIA
LIGHTNING STRUCK A GARAGE ON BERT AVENUE NEAR THE CARLE
PLACE AND WESTBURY BORDER
&&
JELocal storm report, Jul 18, 1:12 PM EDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
112 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM LIGHTNING 1 E FLOWER HILL 40.81N 73.66W
07/17/2019 NASSAU NY BROADCAST MEDIA
IN FLOWER HILL SECTION OF PORT WASHINGTON A HOUSE WENT
ON FIRE FROM A LIGHTNING STRIKE
&&
JELocal storm report, Jul 18, 1:27 PM EDT, 4 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
127 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG REGO PARK 40.73N 73.86W
07/17/2019 QUEENS NY TRAINED SPOTTER
TREE SPLIT IN HALF ON 66TH AVENUE AND SAUNDERS STREET
WITH TIME ESTIMATED BY RADAR
&&
JELocal storm report, Jul 18, 1:32 PM EDT, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
132 PM EDT THU JUL 18 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM TSTM WND DMG SUNNYSIDE TRAILER PARK 41.29N 73.07W
07/17/2019 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON CAR ON SUNNYSIDE DRIVE.
0256 PM MARINE TSTM WIND SOUTH END 41.25N 72.90W
07/17/2019 M45 MPH NEW HAVEN CT WXFLOW
LIGHTHOUSE POINT WXFLOW STATION
0315 PM MARINE TSTM WIND BRANFORD 41.28N 72.81W
07/17/2019 M58 MPH NEW HAVEN CT SOCIAL MEDIA
58 MPH WIND GUST RECORDED ON A PERSONAL WEATHER STATION
AT A HOME ON BRANFORD HARBOR.
0413 PM TSTM WND DMG 2 NNE EAST WALLINGFORD 41.47N 72.77W
07/17/2019 NEW HAVEN CT LAW ENFORCEMENT
TREE DOWN ON WIRES ON GRIEB TRAIL NEAR THE INTERSECTION
WITH MARTIN TRAIL.
0505 PM TSTM WND DMG FAIRFIELD 41.13N 73.28W
07/17/2019 FAIRFIELD CT LAW ENFORCEMENT
NUMEROUS REPORTS OF TREES AND WIRES DOWN AROUND TOWN.
0505 PM TSTM WND DMG 1 SW TUNXIS HILL 41.16N 73.26W
07/17/2019 FAIRFIELD CT SOCIAL MEDIA
TREE DOWN ON NORTH BENSON ROAD.
0511 PM TSTM WND DMG TUNXIS HILL 41.18N 73.25W
07/17/2019 FAIRFIELD CT NEWSPAPER
SEVERAL TREES DOWN ON JUDD STREET.
0515 PM LIGHTNING TOILSOME HILL 41.20N 73.23W
07/17/2019 FAIRFIELD CT NEWSPAPER
*** 1 FATAL *** A 21 YEAR OLD MAN WAS KILLED WHEN
LIGHTNING STRUCK A TREE, CAUSING A LARGE LIMB AND POWER
LINES TO FALL ON HIS CAR IN THE NORTHBOUND LANES OF PARK
AVENUE BETWEEN WILSON STREET AND MERRITT STREET.
0740 PM TSTM WND DMG REGO PARK 40.73N 73.86W
07/17/2019 QUEENS NY TRAINED SPOTTER
TREE SPLIT IN HALF ON 66TH AVENUE AND SAUNDERS STREET
WITH TIME ESTIMATED BY RADAR
0745 PM TSTM WND DMG RIDGEWOOD JUNCTION 40.97N 74.13W
07/17/2019 BERGEN NJ SOCIAL MEDIA
TREE DOWN BLOCKING ACKERMAN AVENUE NEAR THE TRAIN
OVERPASS.
0745 PM TSTM WND DMG 1 NW RIDGEWOOD JUNCTION 40.98N 74.13W
07/17/2019 BERGEN NJ SOCIAL MEDIA
TREE DOWN ON BELLAIR ROAD AND WEST END AVENUE, KNOCKING
OUT POWER.
0800 PM TSTM WND DMG 1 NNW WESTWOOD 41.00N 74.03W
07/17/2019 BERGEN NJ TRAINED SPOTTER
LARGE TREE DOWN ON CENTER AVENUE NORTH OF LAKE STREET.
0809 PM TSTM WND DMG HELL'S KITCHEN 40.76N 73.99W
07/17/2019 NEW YORK (MANHATTA NY BROADCAST MEDIA
*** 1 INJ *** A TREE LIMB FELL ON A CAR ON WEST 46TH
STREET AT 8TH AVENUE. ONE PERSON WAS TAKEN TO THE
HOSPITAL WITH INJURIES.
0815 PM TSTM WND DMG ASTORIA 40.78N 73.91W
07/17/2019 QUEENS NY SOCIAL MEDIA
LARGE TREE DOWN ON STEINWAY STREET.
0821 PM FLASH FLOOD IRVINGTON 40.72N 74.23W
07/17/2019 ESSEX NJ BROADCAST MEDIA
CARS STRANDED BY HIGH WATER IN BOTH DIRECTIONS ON THE
GARDEN STATE PARKWAY.
0825 PM TSTM WND DMG 1 S HARRINGTON PARK 40.97N 73.98W
07/17/2019 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON SCHRAALENBURGH ROAD BETWEEN UNION STREET
AND HIGH STREET.
0825 PM TSTM WND DMG 1 S HARRINGTON PARK 40.97N 73.98W
07/17/2019 BERGEN NJ LAW ENFORCEMENT
TREE DOWN ON A CAR ON SCHRAALENBURGH ROAD BETWEEN
DEMAREST AVENUE AND UNION STREET.
0830 PM FLASH FLOOD LONG ISLAND CITY 40.74N 73.95W
07/17/2019 QUEENS NY BROADCAST MEDIA
WATER FLOWING ONTO THE TRACKS AT THE COURT SQUARE
SUBWAY STATION.
0830 PM FLASH FLOOD HOBOKEN 40.74N 74.03W
07/17/2019 HUDSON NJ SOCIAL MEDIA
SEVERAL STREETS FLOODED INCLUDING MADISON STREET
BETWEEN 9TH AND 10TH STREETS AND 1ST STREET WITH WATER
AT LEAST HALF WAY UP CAR TIRES.
0830 PM TSTM WND DMG YONKERS 40.95N 73.87W
07/17/2019 WESTCHESTER NY EMERGENCY MNGR
SEVERAL TREES DOWN ACROSS THE AREA, INCLUDING CENTRAL
AVE AT TUCKAHOE RD, AMACKASSIN TERRACE AT EASTVIEW AVE,
1020 WARBURTON AVE, AND 331 SOMERVILLE PLACE
0833 PM TSTM WND DMG 1 WNW MATINECOCK 40.87N 73.59W
07/17/2019 NASSAU NY LAW ENFORCEMENT
TREES AND WIRES DOWN ON DUCK POND ROAD.
0835 PM LIGHTNING 1 E FLOWER HILL 40.81N 73.66W
07/17/2019 NASSAU NY BROADCAST MEDIA
IN FLOWER HILL SECTION OF PORT WASHINGTON A HOUSE WENT
ON FIRE FROM A LIGHTNING STRIKE
0836 PM MARINE TSTM WIND 1 NW SADDLE ROCK 40.81N 73.76W
07/17/2019 M49 MPH ANZ335 NY MESONET
0837 PM MARINE TSTM WIND BEECHHURST 40.80N 73.81W
07/17/2019 M43 MPH QUEENS NY MESONET
0841 PM TSTM WND DMG LOCUST VALLEY 40.88N 73.59W
07/17/2019 NASSAU NY SOCIAL MEDIA
OYSTER BAY BRANCH LONG ISLAND RAILROAD SERVICE WAS
SUSPENDED BETWEEN LOCUST VALLEY AND OYSTER BAY DUE TO
DOWNED TREES ACROSS THE TRACKS EAST OF LOCUST VALLEY.
0843 PM FLASH FLOOD 1 N BAYSIDE 40.78N 73.78W
07/17/2019 QUEENS NY BROADCAST MEDIA
SEVERAL CARS STRANDED BY HIGH WATER ON BELL BOULEVARD
IN BAY TERRACE.
0845 PM MARINE TSTM WIND CENTRE ISLAND 40.90N 73.51W
07/17/2019 M49 MPH NASSAU NY MESONET
A MARINE THUNDERSTORM WIND GUST OF 43 KNOTS WAS
REPORTED AT SEAWANHAKA YC
0850 PM LIGHTNING CARLE PLACE 40.75N 73.61W
07/17/2019 NASSAU NY BROADCAST MEDIA
FIREFIGHTERS RESPOND TO A HOME ON CURTIS AVENUE THAT
CAUGHT FIRE AFTER BEING STRUCK BY LIGHTNING
0850 PM LIGHTNING 1 ESE CARLE PLACE 40.75N 73.60W
07/17/2019 NASSAU NY BROADCAST MEDIA
LIGHTNING STRUCK A GARAGE ON BERT AVENUE NEAR THE CARLE
PLACE AND WESTBURY BORDER
0852 PM FLASH FLOOD GLEN COVE 40.87N 73.64W
07/17/2019 NASSAU NY LAW ENFORCEMENT
DUCK POND ROAD, GARVIES POINT ROAD, AND SEA CLIFF
AVENUE FLOODED AND IMPASSABLE.
0907 PM MARINE TSTM WIND EATONS NECK 40.95N 73.40W
07/17/2019 M54 MPH SUFFOLK NY MESONET
A MARINE THUNDERSTORM WIND GUST OF 47 KNOTS WAS
REPORTED
0909 PM FLASH FLOOD FLUSHING 40.77N 73.84W
07/17/2019 QUEENS NY LAW ENFORCEMENT
POLICE RESPONDED TO A VEHICLE STUCK IN HIGH WATER FROM
FLOODING AT INTERSECTION OF 137TH STREET AND 31ST ROAD,
WITH INTERSECTION CLOSED
&&
JESpecial weather statement, Jul 18, 1:50 PM EDT, 4 hours 25 minutes before
Special Weather Statement
National Weather Service New York NY
150 PM EDT Thu Jul 18 2019
CTZ008-012-181830-
Southern New London-Northern New London-
150 PM EDT Thu Jul 18 2019
...A LINE OF HEAVY SHOWERS WILL AFFECT NEW LONDON COUNTY...
At 149 PM EDT, radar indicated heavy showers located along a line
extending from near North Lyme to Old Lyme. Movement was northeast.
Locations impacted include...
Jewett City, Norwich, New London, Colchester, Groton, Old Saybrook,
Salem, Mystic, Waterford, East Lyme, Ledyard, Griswold, East Haddam,
Old Lyme and Lebanon.
Torrential rainfall is also occurring with these showers, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4142 7180 4142 7182 4141 7184 4135 7183
4132 7184 4132 7186 4133 7189 4129 7200
4130 7216 4127 7220 4126 7233 4133 7236
4143 7235 4144 7231 4148 7232 4167 7215
4163 7196 4164 7186 4164 7179
TIME...MOT...LOC 1749Z 217DEG 41KT 4144 7231 4129 7232
CBThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:00 PM EDT | Severe Thunderstorm Warning | OKX | Bergen | 45 min |
| Jul 17, 8:08 PM EDT | Special Weather Statement | OKX | Essex, Hudson, Union | 67 min |
| Jul 17, 8:19 PM EDT | Flash Flood Warning | OKX | Bergen, Essex, Hudson, Union | 3 hr |
| Jul 18, 2:50 PM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 115 min |
| Jul 18, 3:43 PM EDT | Excessive Heat Warning | OKX | Bergen, Essex, Hudson, Passaic, Union | 3 days |
| Jul 18, 5:59 PM EDT | Areal Flood Advisory | OKX | Hudson, Union | 2 hr |
| Jul 17, 8:16 PM EDT | Severe Thunderstorm Warning | OKX | Kings, Nassau, Queens | 32 min |
| Jul 17, 8:26 PM EDT | Areal Flood Advisory | OKX | Westchester | 3 hr |
| Jul 17, 8:35 PM EDT | Special Marine Warning | OKX | 55 min | |
| Jul 17, 8:36 PM EDT | Flash Flood Warning | OKX | Nassau, Suffolk | 4 hr |
| Jul 17, 8:37 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 38 min |
| Jul 18, 3:43 PM EDT | Heat Advisory | OKX | Nassau, Suffolk | 37 hr |
| Jul 18, 4:38 PM EDT | Areal Flood Advisory | OKX | Nassau, Queens | 112 min |
| Jul 18, 5:47 PM EDT | Areal Flood Advisory | OKX | Nassau | 58 min |
| Jul 18, 6:19 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 63 min |
Nearby
Flash Flood Warnings in New Jersey, 2019Flash Flood Warnings in New York, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.